Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 14, 2015, 2:18 PM CST for 5 counties in Alabama. It took effect at Feb 15, 2015, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 2:18 PM CST (20:18 UTC)
- In effect from
- Feb 15, 2015, 10:00 AM CST
- Expired
- Feb 15, 2015, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WWUS82 KTAE 142018 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 318 PM EST SAT FEB 14 2015 ...DRY AIR MASS WILL BRING LONG DURATIONS OF LOW RELATIVE HUMIDITY TO SOUTHEAST ALABAMA ON SUNDAY... ALZ065>069-150900- /O.UPG.KTAE.FW.A.0002.150215T1700Z-150216T0000Z/ /O.NEW.KTAE.FW.W.0003.150215T1600Z-150215T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 218 PM CST SAT FEB 14 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST SUNDAY FOR SOUTHEAST ALABAMA FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY: MINIMUM VALUES AROUND 19 TO 24 PERCENT. * DURATION: 5 TO 7 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY. * IMPACTS: ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 08
1 follow-up statement
171 WWUS82 KTAE 150805 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 AM EST SUN FEB 15 2015 ...DRY AIR MASS WILL BRING LONG DURATIONS OF LOW RELATIVE HUMIDITY TO SOUTHEAST ALABAMA TODAY... ALZ065>069-152300- /O.CON.KTAE.FW.W.0003.150215T1600Z-150215T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 205 AM CST SUN FEB 15 2015 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST THIS MORNING TO 5 PM CST THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... * HUMIDITY: MINIMUM VALUES AROUND 19 TO 24 PERCENT. * DURATION: 5 TO 7 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY. * IMPACTS: ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ HARRIGAN/LAMERS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 9:19 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 14, 9:19 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EST Sat Feb 14 2015
.Near Term [Through Today]...
12 UTC surface analysis showed an area of high pressure just to
the south of the Florida Panhandle. The next dry arctic cold front
is across the Mid Mississippi River Valley into the Great Lakes. A
much colder airmass is located behind this front with temperature
readings this morning across the Northern Plains well below zero.
For our local weather today, sunny skies will allow temperatures
to warm into the lower 60s. Though this will feel warmer than
yesterday, these values are still a few degrees below normal for
mid February.
&&
.Aviation...
[Through 12Z Sunday]...
VFR conditions will prevail through the period. Light winds this
morning will shift to west and increase to 10 to 15 knots this
afternoon. Winds will shift to northwest late tonight as a cold
front moves through the region.
&&
.Prev Discussion [338 AM EST]...
.Short Term [Tonight Through Monday]...
A dry cold front will pass through our region tonight and early
Sunday, bringing a reinforcing surge of cold, dry air from the
arctic region. Since this front will be so late, low temperatures
won't be extremely cold tonight, and will range from the lower 30s
north of Albany and Dothan to lower 40s in FL. Sunday will be
relatively cool with highs in the upper 40s to mid 50s, with
plenty of sunshine. Lows Monday morning will be in the lower to
mid 30s, except lower to mid 40s at the FL Panhandle coast (where
cloud cover will be thicker). Skies will turn cloudy on Monday as a
frontal system rapidly develops across the Gulf Coast States. It
will take some time to moisten the very dry airmass in place, but by
Monday afternoon the rain chances will range from 50% across our
western zones to 10% across our eastern zones. Highs will be in
the mid 60s in FL, but only in the mid 50s from Albany and Dothan
northward, where a warm front will take longer to pass.
.Long Term [Monday Night Through Saturday]...
The 6-10 day forecast mean 500 mb height and anomaly fields show a
strong ridge just off the western CONUS coast and a trough over
the east. It's unusual for this kind of pattern to persist so
long. This pattern correlates well with cold, dry weather for our
region, but of course averages mask important fluctuations that
drive local weather.
The aforementioned frontal system will take all of Tuesday and
Tuesday evening to work its way through our forecast area, as it
will be aligned with moist, west- southwest flow aloft. The front
will clear our area late Tuesday night and early Wednesday,
followed by clearing skies and very cold temperatures. The ECMWF
solution has caught up to the faster GFS solution, and it's likely
that the rain will end just before the very cold air arrives,
which is typical in our part of the country. The 12z GFS ensemble
mean 850 mb temperatures are forecast to be 3 to 4 standard
deviations below normal for much of Wednesday & Thursday. Given
the run-to- run consistency of the GFS and its agreement with the
latest ECMWF, we felt confident enough to undercut our normal
consensus blend for temperatures by about 5 deg. We're
forecasting lows in the upper 20s (north) to upper 30s (south)
Wednesday morning, and lows in the mid 20s Thursday morning. Highs
will be in the mid to upper 40s Wednesday and Thursday. Note that
IF the GFS and ECMWF solutions verify well, our forecast will
have been too warm.
Another freeze is possible Friday morning, followed by a quick
(but subdued) warming trend thereafter. There are significant
timing differences between the GFS and ECMWF regarding Saturday's
weather, as the ECMWF is much faster to bring a cold front (and
rain) to our region than the GFS. This far out, our forecast will
split the proverbial difference between the two solutions.
.Marine...
Winds will back from north (this morning) to west this afternoon,
and increase from around 10 KT to around 15 KT. A cold front will
pass through the region overnight and early Sunday, and the winds
will will veer from west to north and peak in the 15 to 20 KT
range. Lighter northeast to east winds are expected late Sunday
and early Monday, followed by increasing onshore winds ahead of a
developing frontal system.
.Fire Weather...
Relative humidity levels will be lowest this afternoon across
extreme south-central Georgia and the Florida Big Bend. Across
Florida, the winds are not expected to be quite as strong as they
will be in Georgia and fuel moisture levels are forecast to be below
critical thresholds as well. Thus, Red Flag conditions are not
expected today. However, it should be mentioned that both the fuel
moisture levels and forecast winds are near critical thresholds, and
dispersion indices are forecast to be between 70-80. Thus, extra
caution is advised when burning across the eastern Big Bend and
south-central Georgia today. Tomorrow, critically low relative
humidity levels will overspread the entire Tri-State region.
Duration criteria will be met in AL and a Fire Weather watch is
currently in effect. Throughout the Florida Panhandle, Red Flag
conditions will hinge on this afternoon's fuel moisture forecast.
Since affected counties will likely be rather sporadic, if at all,
have held off on a watch for north Florida and will wait for the ERC
forecast later today. Since winds will be lighter tomorrow, Red Flag
conditions are not expected across Georgia. An increase in moisture
and rain chances are expected both Monday and Tuesday.
.Hydrology...
Dry weather will continue until Monday. After a week off from rain,
a widespread, soaking rain is likely Monday and Tuesday. QPF will
generally range from 1 to 2 inches, though isolated amounts may
very. Flash flooding is unlikely, but the large volume of water
will bring local river stages up mid to late next week. The MMEFS
(based on the GFS ensemble mean) forecast rises to near "action"
stage in the upper Ochlockonee and Aucilla Rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 64 40 56 36 64 / 0 0 0 0 20
Panama City 61 45 56 43 63 / 0 0 0 0 30
Dothan 62 35 49 35 56 / 0 0 0 0 50
Albany 61 33 48 31 56 / 0 0 0 0 30
Valdosta 62 38 50 33 62 / 0 0 0 0 20
Cross City 61 42 59 35 66 / 0 0 0 0 10
Apalachicola 60 47 58 45 64 / 0 0 0 0 20
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...Fire Weather Watch from Sunday morning through Sunday afternoon
for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...GODSEY
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...GODSEY
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:27 AM CST | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 12 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.